Health

Man Who Took Erectile Dysfunction Drug Purchased Online Now Sees Red

Written by admin

An unsettling medical report has presented a difficult question for many men: What’s more important, their boners or eyesight?

According to recent entry in the journal Retinal Cases, researchers believe a 31-year-old man sustained irreversible vision problems caused by an erectile dysfunction drug. The patient, who has no history of eye ailments, began experiencing red-tinted vision shortly after he consumed sildenafil citrate—the active ingredient in popular erectile dysfunction medications. The man told doctors he had purchased the drug online and took it in liquid form. He also admitted to taking more than the recommended 50 mg dose, a decision that has been linked to his yearlong vision issues.

“People live by the philosophy that if a little bit is good, a lot is better. This study shows how dangerous a large dose of a commonly used medication can be,” Richard Rosen, Director of Retina Services at Mount Sinai, said in a statement. “People who depend on colored vision for their livelihood need to realize there could be a long-lasting impact of overindulging on this drug.”

According to the hospital’s press release, the patient has since been diagnosed with persistent retinal toxicity, a condition that affects the way an individual sees color. Though experts have seen evidence of sildenafil’s effects on human eyes, researchers at Mount Sinai are reportedly the first to visualize the damage via advanced imagining techniques.

“To actually see these types of structural changes was unexpected, but it explained the symptoms that the patient suffered from. While we know colored vision disturbance is a well-described side effect of this medication, we have never been able to visualize the structural effect of the drug on the retina until now,” Rosen said. “Our findings should help doctors become aware of potential cellular changes in patients who might use the drug excessively, so they can better educate patients about the risks of using too much.”

Rosen said he and his team couldn’t rule out drug contamination, as the patient purchased the sildenafil online. Though researchers have not revealed the name of the medication, a Mount Sinai spokesperson confirmed it was not Viagra.

Let’s block ads! (Why?)


Source link

About the author

admin

Leave a Comment